Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The wave maps equation
HTML articles powered by AMS MathViewer

by Daniel Tataru PDF
Bull. Amer. Math. Soc. 41 (2004), 185-204 Request permission


The wave maps equation has become a very popular topic in recent years. The aim of these expository notes is to present a non-technical survey of the ideas and methods which have proved useful in the study of wave maps, leading up to the latest results. The remaining open problems are also stated and explained.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 35L70
  • Retrieve articles in all journals with MSC (2000): 35L70
Additional Information
  • Daniel Tataru
  • Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
  • MR Author ID: 267163
  • Email:
  • Received by editor(s): May 10, 2003
  • Received by editor(s) in revised form: September 28, 2003
  • Published electronically: January 8, 2004
  • Additional Notes: Lecture presented at the AMS Special Session on Mathematical Current Events: Expository Reports in Baltimore, MD, January 17, 2003
  • © Copyright 2004 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 41 (2004), 185-204
  • MSC (2000): Primary 35L70
  • DOI:
  • MathSciNet review: 2043751